MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 8 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT 8 ASPIRATION CATHETER; DXE
Model Number LITNG8XTORQ115-A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the cat8 was ovalized approximately 114.5 cm from the hub.Conclusions: evaluation of the returned cat8 confirmed a distal tip ovalization.If the cat8 is forcefully gripped or pinched during use, damage such as a distal ovalization may occur.This damage likely contributed to the reported no aspiration during the procedure.During functional testing, a slow aspiration was observed from the cat8 while attempted to aspirate water through the catheter.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a deep vein thrombosis (dvt) in the inferior vena cava (ivc) using an indigo system aspiration catheter 8 (cat8) and a non-penumbra sheath.During the procedure, the physician advanced the cat8 through the sheath into the target location, then initiated aspiration.Halfway through the procedure, no aspiration was observed and subsequently, the physician decided to remove the cat8.Upon removal of the cat8, the physician noticed that the distal end of the cat8 was ovalized; therefore, it was not use for the remainder of the procedure.The procedure was completed using a new cat8 and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT 8 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10737630
Report Number3005168196-2020-01818
Device Sequence Number1767842
Product Code DXE
UDI-Device Identifier00815948022546
UDI-Public00815948022546
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K193244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model NumberLITNG8XTORQ115-A
Device Catalogue NumberLITNG8XTORQ115
Device Lot NumberH10567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Date Report Sent to FDA01/01/2005